Jump to content

Photo

Strange Texturization Months After Antibiotic Use

texture comedonal acne lines oracea digestive problems scarring

1 reply to this topic

#1 johnnyboyy

johnnyboyy

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 09-July 14

Posted 09 July 2014 - 12:45 PM

So I'll keep this short. For the past four months I've been struggling with issues related to what I believe to be antibiotic use to treat mild acne. Before taking the antibiotics (I was prescribed a low does extended release course of Oracea usually used to treat rosacea), I had mild acne and the occasional outbreak. I went to my dermatologist to get a professional opinion who took a cursory glance at me, told me antibiotics would fix any problems of mine, wrote me a prescription and sent me on my way. 

 

I took the Oracea for a month, and then stopped on April 1st due to massive amounts of stomach pain. After stopping, I have had more breakouts than ever before and very strange texturization and comedonal acne in places I never experienced acne beforehand. In particular, I've been developing fine lines spreading across my cheeks and lots of comedonal acne (bumps) that develop into scars. It's very frustrating and has led to host of psychological problems and stress for me over the last 3/4 months. I've posted some pictures and would appreciate any suggestions/advice anyone could provide. Has anyone else experienced scarring/texturization problems resulting from antibiotic regimens? I'd appreciate any advice you all have to offer. Thanks.

Attached Thumbnails

  • IMG_20140709_132105909.jpg
  • IMG_20140709_131933726.jpg


#2 SquirrelMonkey

SquirrelMonkey

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Blog Entries: 9
    Likes: 8
About Me
  • Gender:Female
  • Joined: 08-September 13

Achievements

     

Posted 16 October 2014 - 05:23 PM

Hey Johnny,

 

Can I ask what the characteristics of your new breakouts are? My skin texture got so terrible, a lot like yours, after I took an antibiotic for 8 months. However, I was also using a strong retinoid cream at the same time, so that may have contributed as well. I wonder if for some unfortunate people the antibiotic changes their facial bacteria so strangely that this is what happens? Let me know how your skin is doing!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users